Thunderstorm Wind, Horry
- When
- May 30, 7:10 PM EST
- Where
- Horry County, 1 mi E of Conway
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.833, -79.033
Trees down on Singleton Ridge Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 30, 1:20 PM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT SUN MAY 30 2004 .DISCUSSION... THE EASTERN PORTION OF THE FORECAST AREA IS IN THE WAKE OF THE LEAD IMPULSE WHICH IS NOW OFF THE COAST AND THE WARM FRONT PER STREAM- LINES CONTINUES TO DRIFT NORTH ACROSS NC. THE NEXT IMPULSE IS MOVING INTO ILM/S WESTERN FORECAST AREA. DECENT CAPE IN PLACE PER LAPS PLOTS ALONG WITH MODERATE INSTABILITY SO EXPECT SCATTERED AREAS OF CONVECTION TO CONTINUE TO PROGRESS ACROSS THE FORECAST AREA THROUGH THE AFTERNOON AND THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA DURING MON WITH DECENT SOUTHWEST FLOW AND WARMER LOW LEVEL AIR PRECEDING IT. THIS WILL ALLOW TEMPS TO WARM TO THE UPPER 80S TO AROUND 90 MOST LOCATIONS. 925 MB FLOW IS ALSO EXPECTED TO RANGE FROM 25-30 KTS MONDAY RESULTING IN BREEZY SURFACE WINDS. WILL CONTINUE WITH CHANCE POPS THROUGH MON...THEN SLIGHT CHANCE MON NIGHT. WILL HOLD OFF ON POPS FOR TUE AND TUE NIGHT...AND CONTINUE WITH CHANCE POPS FOR MAINLY WED AFTERNOON AND NIGHT AS THE NEXT COLD FRONT MOVES INTO THE REGION. ALTHOUGH POPS MAY EVENTUALLY BE NEEDED I LEFT THE END OF THE WEEK DRY (SILENT 10-20 POPS) FOR NOW GIVEN THE INCONSISTENCIES SHOWN FROM RUN TO RUN. THE MODELS ARE STILL HAVING A DIFFICULT TIME WITH FEEDBACK... ESPECIALLY THE GFS SO CONFIDENCE REMAINS LOW AFTER THE FIRST FEW PERIODS. FAVORED A BLEND OF FWC/MAV NUMBERS IN THE FIRST FEW PERIODS AND THE ENSEMBLE MEANS IN THE EXTENDED. && .MARINE... SOUTH SOUTHEAST WINDS OF 10 TO 15 KNOTS AND SEAS OF 3 FT CONTINUE WITH SURF CONDITIONS REPORTED AT 1 TO 2 FT AROUND 11 THIS MORNING. AS FRONT APPROACHES WATERS MODELS SHOW INCREASE OF SOUTHWEST WINDS IN THE 15 TO 25 KNOT RANGE. 09Z SREF ENSEMBLE PROBABILISTIC WINDS SHOWING BEST PROBABILITY OF WINDS TO RANGE BETWEEN 20 TO 25 KNOTS MONDAY AFTERNOON INTO MONDAY EVENING. MRP GUIDANCE IS RUNNING IN THE 30 KNOT RANGE BUT WITH LATEST 12Z MODELS AND ENSEMBLE PREFER THE 20 TO 25 KNOT RANGE. SO WILL CONTINUE HEADLINE OF POSSIBLE SMALL CRAFT MONDAY AFTERNOON AND EVENING NORTH OF LITTLE RIVER. WAVEWATCH AT ILM01 SHOWING SEAS APPROACHING 6 FEET FOR 4 HOURS MONDAY EVENING. FOR THE REMAINDER OF THE FORECAST FOLLOWED GFS AND WAVE WATCH. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 73 88 68 86 / 40 40 30 10 LUMBERTON 71 89 65 88 / 30 50 20 10 FLORENCE 72 89 66 88 / 30 50 20 10 MYRTLE BEACH 74 85 68 85 / 30 40 30 10 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: PFAFF MARINE: HAWKINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 424 AM EDT SUN MAY 30 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-311000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 424 AM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ALONG A FRONTAL BOUNDARY THAT IS SLOWLY LIFTING NORTH ACROSS THE AREA TODAY. A FEW STORMS OR THE HEAVIER SHOWERS COULD CROSS THE SAME LOCATIONS DUMPING COPIUS AMOUNTS OF RAINFALL EACH TIME IN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY PONDING OR FLOODING OF LOW SPOTS AND SLOW DRAINING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM ACTIVITY DURING THE DAY ON MONDAY...MAINLY AHEAD OF A COLD FRONTAL BOUNDARY. AT THIS POINT IN TIME...DAMAGING WIND GUSTS LOOK TO BE THE BIGGEST POTENTIAL. HOWEVER AS THE SYSTEM EVOLVES DURING ITS MOVEMENT TOWARDS THE EAST COAST...A TORNADO THREAT MAY BECOME A POSSIBILITY. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER ACTIVATION MAY BE NEEDED ON MONDAY. HOEHLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG NIXONVILLE 33.83N 78.89W
05/30/2004 HORRY SC EMERGENCY MNGR
TREE DOWN ON HWY 90
&&
43PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MARION 34.18N 79.40W
05/30/2004 MARION SC LAW ENFORCEMENT
POWER LINE DOWN IN CITY OF MARION.
&&
HAWKINSThe Wilmington radar (KLTX), 58 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Singleton Ridge Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402412.